I have excessive phleghm when I eat or drink. Cold liquids are worse. I then need to spit out the phelghm plus I start coughing. I was recently put on a generic (flonase) nasal spray (two spays in each nostril daily) as well as Singulair. I had to stop taking the Singulair as I was having heart palpitations and extreme dizzyness. I have also been taking OTC Prilosec. This all started about 3 years ago after spending the Winter in Vegas.
I recently had a 2 month bout with broncitis which caused a trip to ER and then the pulmonologist who prescribed the above. Note: I passed the breathing test 100%
Your symptoms can be due to Asthma, COPD or Bronchiectasis. The other causes could be due to Bronchitis or Cystic fibrosis You will need to consult your doctor who may need to do a sputum culture and sensitivity to determine what antibiotic the organism is susceptible to. He may even ask for repeat blood test and an X ray. Lung function tests could further help in evaluation. In the meantime take OTC acetaminophen if you have temperature, try to take warm oral fluids and do steam inhalations prior to your meals. This helps to loosen up and bring out the secretions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.